Generic Name: Pamprin Brand Name(s): Generics only. No brands available.

Uses

What is Pamprin® used for?

Pamprin® is commonly used for the temporary relief of these symptoms associated with menstrual periods, such as cramps, headache, bloating, backache, water-weight gain, muscular aches, irritability.

Pamprin® may be prescribed for other uses; ask your doctor or pharmacist for more information.

How should I take Pamprin®?

Take Pamprin® by mouth with a full glass of water, do not chew or break it, swallow the whole caplet.

Follow all directions on your prescription label. Do not take this medicine in larger or smaller amounts or for longer than recommended.

Ask your health care provider any questions you may have about how to use this

Pamprin®.

How do I store Pamprin®?

Pamprin® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Pamprin® in the bathroom or the freezer. There may be different brands of Pamprin® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Pamprin® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Pamprin®?

Before using this drug, tell your doctor if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any of active or inactive ingredients of Pamprin® or other medications.
  • You have any other illnesses, disorders, or medical conditions.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Pamprin® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Pamprin®. Pamprin®® is pregnancy risk category C, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Pamprin®?

Severe liver damage may occur if you take:

  • More than 8 caplets in 24 hours, which is the maximum daily amount
  • With other drugs containing acetaminophen
  • 3 or more alcoholic drinks every day while using this product

Seek medical attention immediately if any of the side effects become severe and you have one of following symptoms:

  • Allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue)
  • Pain gets worse or lasts for more than 10 days
  • Fever gets worse or lasts for more than 3 days
  • New symptoms occur
  • Redness or swelling is present

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Pamprin®?

Pamprin® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Products that may interact with this drug are:

  • The blood thinning drug warfarin
  • Sedatives or tranquilizers

Does food or alcohol interact with Pamprin®?

Pamprin® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Pamprin®?

Pamprin® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Health conditions that may interact with this drug are:

  • Liver disease
  • Glaucoma
  • A breathing problem such as emphysema or chronic bronchitis
  • Difficulty in urination due to enlargement of the prostate gland

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Pamprin®.

What is the dose of Pamprin® for an adult?

Adults and children 12 years and older:

Take 2 caplets with water every 6 hours as needed

Do not exceed 8 caplets in a 24-hour period or as directed by a doctor

What is the dose of Pamprin® for a child?

The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.

How is Pamprin® available?

Pamprin® is available in the following dosage forms and strengths:

  • Pamprin® Caplet: acetaminophen 500 mg/pamabrom 25 mg/pyrilamine maleate 15 mg

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Pamprin®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: September 10, 2017 | Last Modified: September 10, 2017

Want to live your best life?
Get the Hello Doktor Daily newsletter for health tips, wellness updates and more.